Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 44, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 28, 2025, 1:28 PM CDT for Texas County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2025, 1:28 PM CDT (18:28 UTC)
- Expired
- Jun 28, 2025, 7:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Texas County, MO
The radar
The Springfield radar (KSGF), 123 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1528 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
120
WGUS53 KSGF 281828
FFWSGF
MOC215-290030-
/O.NEW.KSGF.FF.W.0044.250628T1828Z-250629T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
128 PM CDT Sat Jun 28 2025
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southwestern Texas County in south central Missouri...
* Until 730 PM CDT Saturday.
* At 128 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Cabool, Elk Creek, Simmons, Solo, Clear Springs and Bendavis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3731 9199 3706 9177 3706 9208 3732 9225
FLASH FLOOD...RADAR INDICATED
$$
KP1 follow-up statement
238 WGUS73 KSGF 290022 FFSSGF Flash Flood Statement National Weather Service Springfield MO 722 PM CDT Sat Jun 28 2025 MOC215-290032- /O.EXP.KSGF.FF.W.0044.000000T0000Z-250629T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Texas MO- 722 PM CDT Sat Jun 28 2025 ...FLASH FLOOD WARNING WILL EXPIRE AT 730 PM CDT THIS EVENING FOR SOUTHWESTERN TEXAS COUNTY... Flood waters have receded. The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. && LAT...LON 3731 9199 3706 9177 3706 9208 3732 9225 $$ JSS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 11:51 AM CDT, 1 hour 37 minutes earlier. Its key messages:
- Showers and thunderstorms likely again today (50-75% chances), decreasing by sunset. Rain rates of 1-3 in/hr, isolated flooding, and a strong downburst or two will be possible in the strongest cells. Additional morning and afternoon storms Sunday.
- Greatest coverage for showers and thunderstorms will occur Sunday night and Monday with a frontal passage (50-75% chances). There is a Marginal (1 of 5) Risk for some of these storms to become severe.
- Some mild heat relief during the middle of next week following the frontal passage. 15-30% chances for isolated showers and thunderstorms will exist in southern Missouri near the front.
Area forecast discussion, Jun 28, 11:51 AM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1151 AM CDT Sat Jun 28 2025 .KEY MESSAGES... - Showers and thunderstorms likely again today (50-75% chances), decreasing by sunset. Rain rates of 1-3 in/hr, isolated flooding, and a strong downburst or two will be possible in the strongest cells. Additional morning and afternoon storms Sunday. - Greatest coverage for showers and thunderstorms will occur Sunday night and Monday with a frontal passage (50-75% chances). There is a Marginal (1 of 5) Risk for some of these storms to become severe. - Some mild heat relief during the middle of next week following the frontal passage. 15-30% chances for isolated showers and thunderstorms will exist in southern Missouri near the front. && .SHORT TERM /THROUGH TONIGHT/... Issued at 345 AM CDT Sat Jun 28 2025 Rainfall from yesterday has cooled temperatures into the lower 70s tonight, while keeping dewpoints also in the lower 70s. Despite cloud cover aloft, weak winds and saturated grounds may produce some patchy light fog across the area tonight. Some fog has already been reported in river valleys out near West Plains. Current RAP analysis depicts weak flow aloft over much of the CONUS, save for across the very northern portions of the northern states. Water vapor imagery depicts subtle and weak circulations and shortwaves across the CONUS. Despite the weak flow, the nocturnal low-level jet is still kicking at 20-30 kts across the Plains. The pairing of a very subtle and weak shortwave and weak warm air advection along the nose of a 20-25 kt LLJ will be the main driver for today's chances of showers and thunderstorms. Efficient showers and thunderstorms likely again today: Radar imagery already depicts shower and thunderstorm development in NE Oklahoma within the region of lift provided by the shortwave and LLJ. These should continue to develop and lift into our region through the morning much like yesterday. For yesterday's storms, CAMs like the HRRR and FVR failed to develop storms until the afternoon, whereas other CAMs like the ARW/NSSL/NAMNest developed widespread showers and thunderstorms in the morning, which is what occurred. The same scenarios are being output by the same models for storms today. With the same weather pattern in place, all the chips are going in for the ARW/NSSL/NAMNest models for scattered to numerous showers and thunderstorms developing across the region this morning, progressing east through the area during the afternoon, and dissipating by sunset (50-75% chances). Oh, and also because the synoptics support this scenario based on weak lift from the shortwave and LLJ. Much like yesterday, PWATs of 1.75-2.0" will continue to be in place across the region. This, along with weak flow and slow storm motions, will once again bring the potential for 1-3 in/hr rain rates and precip-loaded downbursts of up to 40 mph within the stronger storms. This could lead to isolated instances of flooding. All three of these hazards were observed yesterday, therefore it wouldn't be farfetched for these hazards to be seen again in isolated places today. The rain and clouds should also keep temperatures lower today in the lower to middle 80s, providing some heat relief. It will still be humid, though! Additional 30-70% chances for rain late tonight: A lull in precipitation is then expected after sunset as diurnal heating ceases. Then, later tonight, short-term models depict more broad 850 mb warm air advection ahead of a 20-25 kt low- level jet and a more distinct, but still weak, mid-level shortwave. This will once again bring 30-70% chances for scattered to numerous showers and thunderstorms late tonight into Sunday morning. The better coverage for this round will be toward central MO where the nose of the low-level jet will be set up. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Issued at 345 AM CDT Sat Jun 28 2025 It remains to be seen how stabilized morning storms will make the atmosphere for the afternoon Sunday. Models are quite spread with the RAP producing extreme MUCAPE upwards of 4000 J/kg while, interestingly, the HRRR keeps things more tame in the 1000-2000 J/kg range with some weak CIN. If enough destabilization can be acquired by Sunday afternoon, RAP soundings suggest pulse thunderstorms will be possible--via the Ozarks Pulse Thunderstorm Index. HREF mean also brings 20 kts of deep-layer shear into the region. This would bring the potential for continued brief heavy downpours and downburst winds up to 40-60 mph. Indeed, a Marginal (1 of 5) Risk for isolated severe thunderstorms is in place for Sunday. Greater coverage of storms Sunday night into Monday with front: The greater risk for the Marginal Severe Outlook, however, is for late Sunday night, although there is lower confidence in the evolution of the risk. Early mid-range CAMs are suggesting that thunderstorms expected to develop ahead of a cold front across NE/IA will conglomerate into an MCS and dive southward, potentially reaching into southwest Missouri. Though shear will be weaker in our area (around 20 kts), an organized MCS would still be able to produce damaging winds up to 60 mph and quarter-sized hail, given enough instability. Another round of greater storm coverage is expected as the cold front and more potent trough axis progresses through the region Monday afternoon (50-75% chances). The greater forcing through the moist and unstable airmass that has plagued our region should promote greater coverage of showers and storms. Given the stronger forcing for summertime, unstable air, and SREF mean deep-layer shear in the 15-20 kt range, some isolated severe multicell clusters are possible. The greatest risk will be confined to our central MO counties, closer to the greater upper-level flow of the trough. A Marginal (1 of 5) Risk for severe thunderstorms exists in this region. Of additional note, isolated flooding will also be possible with any storms through Monday. WPC has us in a Marginal (1 of 4) Risk for excessive rainfall for each day, and a weak QPF footprint is showing up on the Extreme Forecast Index for the Ozarks each day. Mild heat relief behind the front with highs in the mid-80s: After the front passes, we will see ever so slightly "cooler" temperatures with highs in the middle 80s Tuesday, Wednesday, and Thursday. The real kicker is that NBM dewpoints are forecast to drop into the 60s, keeping Heat Index values below 90 F, and low temperatures in the middle 60s for this period. However, heat is expected to build back into the region as ridging is progged to return into next weekend. The NBM forecast highs rise back into the upper 80s and lower 90s next weekend, with dewpoints trudging back up near 70 F. Daily 15-30% shower and thunderstorm chances next week: Showers and thunderstorms are expected to occur daily along the cold front, which is progged to stall south of our area. Depending on the exact position of the boundary, some showers and thunderstorms will be possible across southern Missouri each day (15-30% chances). These would be back to the pop-up garden variety isolated showers and thunderstorms. && .AVIATION /12Z TAFS THROUGH 12Z SUNDAY/... Issued at 1150 AM CDT Sat Jun 28 2025 An area of showers and scattered thunderstorms are currently across southern Missouri late this morning. This activity will continue to slowly move east across the area this afternoon into early this evening. This activity should then overall dissipate around sunset. The better coverage in storms may remain just east of the TAF sites but some embedded thunderstorms within the showers will remain possible. Later tonight into Sunday additional bands of showers and thunderstorms are expected to develop and move south through the area. MVFR to brief IFR conditions will be possible with the storms today and again tonight into Sunday morning. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Price LONG TERM...Price AVIATION...Wise
Hazardous weather outlook, Jun 28, 5:04 AM CDT, 8 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 504 AM CDT Sat Jun 28 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 504 AM CDT Sat Jun 28 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated lightning risk. Limited excessive rainfall risk DISCUSSION... 50 to 75 percent chances for showers and thunderstorms are possible today. Heavy downpours leading to isolated flooding, lightning, and wind gusts up to 40 mph will all be possible hazards, especially during the afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat index values in the middle to upper 90s are possible Sunday and Monday. Thunderstorm chances are between 30 and 70 percent Sunday and Monday, then decreasing to daily chances of 15 to 30 percent through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Price
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:41 PM CDT | Flood Watch | SGF | Camden, Dent, Douglas, Howell, Laclede, Maries and 8 more | 18 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.